MAUDE Adverse Event Report: COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL

COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL
Model Number G25294
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Pma/510k #: k133788.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, specifications, and quality control data.One device was returned for investigation.Visual examination confirmed the fiber was returned in unused condition.The fiber was separated from the plug assembly.There was 6mm of the fiber extending from the blue silicone jacket.The full length of the fiber was 296.3cm.The blue jacket at the proximal end of the fiber had a melted appearance.With visible charring on the jacket and optic fiber.This indicates that energy was transmitted through the fiber.Charring was visible on the inside edge of the silicone connector cover.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: improper handling.Never subject fiber optics to sharp bends in handling, use, or storage.Fiber should not be clamped with forceps or other securing instruments as it could result in fiber damage or breakage.Customer reported that the laser fiber was found broken when they open the package, however, device failure analysis confirmed visible charring on the jacket and fiber optic indicating energy was transmitted through the fiber.The complaint was confirmed based on customer testimony and technical evaluation of returned device.From available information, improper handling of laser fiber is most probable cause of reported issue and any precautions listed in ifu may contribute to this issue.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.
 
Event or Problem Description
It was reported, prior to a ureteroscopy and lasertripsy using a cook single-use holmium laser fiber, the fiber wire detached from the red connecting hub.The case was completed by using a new same type of fiber.It was also initially reported that they were just about the use the laser machine but when they opened the pack the device was broken.No adverse effects were reported due to the alleged malfunction.

Brand Name
COOK® SINGLE-USE HOLMIUM LASER FIBER
Common Device Name
GEX LASER INSTRUMENT, SURGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9444253
Report Number1820334-2019-03067
Device Sequence Number2243124
Product Code GEX
UDI-Device Identifier00827002252943
UDI-Public(01)00827002252943(17)210321(10)8682718
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2021
Device Model NumberG25294
Device Catalogue NumberHLF-S273-HSMA
Device Lot Number8682718
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2019
Initial Report FDA Received Date12/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1